Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 239, NWS Jackson, MS

June 15, 2007Choctaw County, Oktibbeha County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2007, 2:40 PM CDT for Choctaw County, Oktibbeha County, Webster County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2007, 2:40 PM CDT (19:40 UTC)
Expired
Jun 15, 2007, 3:30 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Choctaw County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:50 PM CDTTSTM WND DMGMathiston, MSA FEW TREES WERE BLOWN DOWN ACROSS THE HWY FROM NEW MART CONVENIENT STORE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 151943
SVRJAN
MSC019-105-155-152030-
/O.NEW.KJAN.SV.W.0239.070615T1940Z-070615T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 330 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  STARKVILLE...AND MOVING SOUTH AT 5 MPH. ANOTHER SEVERE             
  THUNDERSTORM WAS LOCATED NEAR MATHISTON AND ALSO MOVING SOUTH AT 5 
  MPH. OTHER SEVERE STORMS MAY DEVELOP IN THE WARNED AREA THROUGH    
  330 PM CDT. 

* THE SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST         
  WEBSTER...NORTHEAST CHOCTAW...AND THE STARKVILLE AREA THROUGH 330  
  PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3353 8867 3356 8897 3365 8921 3349 8935
      3332 8914 3330 8868

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:30 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 10:30 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT FRI JUN 15 2007

.DISCUSSION...
QUITE A COMPLICATED FORECAST PICTURE ACROSS THE REGION TODAY AND
INTO TONIGHT ACROSS THE ARKLAMISS.

OUR REGION SITS IN BETWEEN A RELATIVELY WEAK CLOSED LOW TO OUR WEST
WITH THE BACKSIDE OF AN UPPER TROUGH HANGING OUT TO THE EAST. THAT
LEAVES UPPER FLOW OVER THE REGION RATHER WEAK AND CHAOTIC.
PRECIP-WISE...A ROGUE THUNDERSTORM CLUSTER THAT BROUGHT SOME
BENEFICIAL RAINS TO PORTIONS OF EAST-CENTRAL MS LAST NIGHT IS
QUICKLY FALLING APART WITH A LARGER AND MORE ROBUST HEAVY RAIN AND
STORM COMPLEX HOLDING ITS OWN OVER PORTIONS OF NORTHERN LA AND
SOUTHERN AR JUST WEST OF MY CWA BOUNDARIES. EXPECT LOTS OF
CONVECTIVE DEBRIS AROUND NOW TO LIMIT HEATING OVER THE REGION
THROUGH AT LEAST MIDDAY WITH A CONTINUED INFLUX OF CONVECTIVE DEBRIS
CONTINUING TO LIMIT WARMING THROUGH THE AFTERNOON ACROSS AT LEAST
NORTHWEST ZONES. MORNING SOUNDING SUGGESTS TEMPERATURES SOMEWHAT
COOLER THAN YESTERDAY EVEN IF LOTS OF SUNSHINE MADE ITS WAY TO THE
SURFACE. GIVEN THE FACT OF LIMITED INSOLATION IN MANY
AREAS...TEMPERATURE EXPECTATIONS WILL BE REDUCED FURTHER. SINCE
PREVIOUS FORECAST WAS QUITE A BIT ABOVE GUIDANCE IN THAT REGARD FOR
TODAY...IVE HAD TO CUT BACK ON TODAYS HIGHS CONSIDERABLY IN SOME
CASES. EXPECT MAXES GENERALLY RANGING FROM THE UPPER 80S TO LOWER
90S...ALTHOUGH AN ISOLATED MID 90S READING IS NOT OUT OF THE
QUESTION IN LOCATIONS THAT MANAGE TO GET A LOT OF SUN THROUGH THIS
AFTERNOON.

NEGOTIATING PRECIP CHANCES IS A LITTLE TRICKIER. MASS FIELDS WOULD
SUGGEST A DECENT COVERAGE OF CONVECTION FOR THE REGION THIS
AFTERNOON IF MOISTURE FIELDS AND HEATING WERE BETTER.
HOWEVER...GIVEN LIMITED DESTABILIZATION POTENTIAL IT IS HARD TO
THINK THAT GREATER THAN ISOLATED COVERAGE WILL OCCUR IN MOST SPOTS
LATER THIS AFTERNOON. THE EXCEPTION TO THIS IN NORTHWEST AND WESTERN
ZONES...NEARER THE COMPLEX OF ONGOING STORMS IN NORTH LA/SOUTH AR.
EXPECT CONVERGENT LOW LEVEL FLOW FEEDING INTO THIS COMPLEX TO
GENERATE SHOWERS/STORMS OVER SOUTHWEST ZONES THIS AFTERNOON WITH A
MIX OF STRATIFORM CONVECTIVE DEBRIS AND ISOLATED THUNDERSTORMS
SPILLING EAST INTO FAR NORTHWEST ZONES THROUGH THE LATTER PART OF
THE DAY. POPS WERE ADJUSTED TO MEET THIS THINKING...BUT PREVIOUS
FORECAST WAS NOT CHANGED GREATLY.

QUESTION MARK OF PRECIP IS EVEN LARGER TONIGHT WITH THE GFS
SUGGESTING SOME SORT OF RAIN/STORM COMPLEX DEVELOPING OVER NORTHERN
ZONES IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. NOT SURE AT THIS
POINT HOW VALID THIS PROGNOSIS IS...BUT THERE IS AT LEAST SOME
POTENTIAL THAT THIS WILL OCCUR. TWEAKED TONIGHTS POPS SOME TOWARD
THIS THINKING...BUT MORE ADJUSTMENTS WILL LIKELY BE MADE FOR THE
AFTERNOON PACKAGE. /BB/

&&

.AVIATION...
EXPECT MOSTLY VFR CONDITIONS THIS AFTERNOON THROUGH
TONIGHT...ALTHOUGH MVFR CONDITIONS ARE POSSIBLE IN GENERALLY
ISOLATED AREAS OF PRECIP DURING THIS TIME. THE BEST POTENTIAL FOR
PRECIP WILL BE ACROSS NORTHERN MS...NORTHEAST LA AND EXTREME
SOUTHEAST AR. OTHERWISE...ANTICIPATE GENERALLY LIGHT SOUTH WINDS IN
MOST AREAS. FOG AND LOW CLOUD POTENTIAL TONIGHT IS NOT VERY
HIGH...BUT IS NOT OUT OF THE QUESTION. LATER FORECAST WILL REFINE
THIS POTENTIAL. /BB/

&&

.PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH SATURDAY)... LATEST
SATELLITE IMAGERY SHOWS THE REGION BETWEEN A CLOSED UPPER LOW OVER
THE SOUTHERN PLAINS AND A UPPER TROUGH OFF THE EASTERN SEABOARD...
WHICH PUT THE REGION IN A SHEAR ZONE. LOW LEVEL FLOW WAS DEVELOPING
ACROSS THE REGION...WHILE THE SURFACE LIGHT AND VARIABLE FLOW WAS
NOTED.

FOR TODAY...WE WILL GET SOME DESCENT LAPSE RATES WITH MIDLEVEL TEMPS
OF -9 TO -10C WITH A SERIES OF MIDLEVEL WEAK DISTURBANCES COMING
FROM THE NORTH. THE MODELS SHOWS SOME ISOLATED CONVECTION DEVELOPING
ACROSS THE REGION...MAINLY ALONG AND WEST OF THE MS RIVER. LOOKING
AT SOME OTHER INDICES VERTICAL TOTALS WILL BE IN THE UPPER 20S...LI
AROUND -4 TO -7...AND SHOWALTER INDEX -1 TO -2....AND K-INDEX LOW TO
MIDDLE 30S. THE MID TO UPPER LEVEL FLOW WILL BE RATHER WEAK. THE 850
THETA RIDGE WILL BE ACROSS THE WESTERN PORTION OF THE REGION.
PRECIPITABLE WATER WILL RANGE FROM 1.3 EAST TO NEAR 2.00 INCHES WEST.
SO WILL PUT THE BEST SCATTERED POPS ACROSS SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA WITH MORE ISOLATED POPS AS WE GO EAST. SPC HAS
PUT A 5 PERCENT CONTOUR FOR POSSIBLE HAIL ACROSS THE REGION FOR
TODAY. SO WITH THIS IN MIND WE MAY GET A FEW STRONG STORMS ACROSS THE
REGION. WILL CONTINUE THE CURRENT TEXT VERSION IN THE HWO AND NOT
MENTION A FEW SEVERE POSSIBLE. THE LOW LEVEL FLOW WILL BE LIGHT OUT
OF THE SOUTHEAST...WHICH WILL LIMIT IT TO ISOLATED CONVECTIVE SHOWER
COVERAGE ACROSS MOST THE REGION...EAST OF THE MS RIVER. AS FAR AS
TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO GUIDANCE ...WILL GO FOR
HIGHS MAINLY IN THE LOWER TO MIDDLE 90S... WHICH IS A FEW CATEGORIES
ABOVE GUIDANCE. GUIDANCE HAS BEEN UNDERESTIMATING HIGH TEMPS FOR THE
LAST FEW DAYS. FOR POPS MADE A SLIGHT UPWARD ADJUSTMENT TO GUIDANCE
ACROSS AREAS EAST OF THE MS RIVER.

FOR TONIGHT THE SHEAR ZONE WILL CONTINUE ACROSS THE REGION.
WILL PUT THE BEST LOW POPS ACROSS THE AREAS ALONG AND WEST OF THE MS
RIVER WITH LOWER POPS TO THE EAST. WILL MAINTAIN POPS THROUGH THE
NIGHT...SINCE WE ARE HAVING SOME ISOLATED ACTIVITY AFTER MIDNIGHT.
MADE A SLIGHT UPWARD ADJUSTMENT TO MODEL POPS.  DO NOT EXPECT ANY
ISOLATED STRONG STORMS AFTER SUNSET AS WE LOSE THE HEAT OF THE DAY.
LOW LEVEL DRY AIR WILL CONTINUE ACROSS THE REGION FROM THE NORTHEAST
WITH LOWS RANGING FROM THE MIDDLE TO UPPER 60S.

FOR SATURDAY...WE WILL GET ANOTHER ROUND OF LOW LEVEL INSTABILITY AS
WAS NOTED FOR TODAY IN THE SHEAR ZONE...BUT THE LOW TO MID LEVEL
FLOW WILL CONTINUE TO BE WEAK. PRECIPITABLE WATER WILL RANGE FROM
1.9 INCHES WEST TO 1.3 INCHES EAST. SO WILL KEEP THE BEST LOW LEVEL
POPS IN THE WEST AND LOWER POPS ELSEWHERE. AS FAR AS POPS IS CONCERN
WENT A LITTLE HIGHER THAN GUIDANCE...ESPECIALLY OVER CENTRAL
MISSISSIPPI. MADE SLIGHT UPWARD ADJUSTMENTS TO GUIDANCE
TEMPS...WHICH SPELLS ANOTHER DAY IN THE LOWER TO MIDDLE 90S./17/

LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)...CUTOFF MID LEVEL LOW IN N
TX BEGINS MOVING E ON SUNDAY WITH INCREASING LOW LEVEL SLY WINDS
ACROSS THE LOWER MS VALLEY. LOOK FOR A FARTHER INLAND PUSH OF SEA
BREEZE ACTIVITY SUNDAY AFTERNOON UNDER THE NW-SE MID-UPPER SHEAR
AXIS. ADDITIONAL MOISTURE WILL BE INJECTED INTO THE SYSTEM ON MONDAY
WITH SURFACE DEWPOINTS TOPPING 70F AS A WEAKENING MID LEVEL LOW MOVES
INTO SRN AR AND 20M 500MB HEIGHT FALLS SWEEP INTO OUR REGION. PWATS
RISE TO NEAR 1.7 INCHES MONDAY NIGHT AND EXCEED 2.1 INCHES FOR
TUESDAY FOR MOST OF OUR CWFA. GFS AND ENSEMBLE MEANS STILL BRINGING
A SURFACE COLD FRONT SEWD ACROSS THE CWFA LATE TUESDAY OR TUESDAY
NIGHT WITH 1500-2500 J/KG MLCAPES IN A 850MB THETA E AXIS OF 340K+.
K INDEXES PROGGED TO REACH 36-38 ALONG WITH WIDESPREAD QPF GENERALLY
TOTALING ABOUT ONE HALF INCH.

HIGH TEMPERATURES LEAN TOWARD HIGHEST OF ENSEMBLE MEMBERS WHILE LOWS
WILL BE NEAR MEX MOS MINIMUMS MOST OF NEXT WEEK. STAYED CLOSE TO MEX
MOS ON TUESDAY WITH POPS BUMPED UP ABOUT 10 PERCENT.
OVERALL...ENSEMBLE MEMBERS REMAIN WITHIN 3-4F OF EACH OTHER YIELDING
YET ANOTHER HIGH CONFIDENCE TEMPERATURE REGIME FORECAST PACKAGE.

ONCE THE TUESDAY SYSTEM PASSES THROUGH BY EARLY WEDNESDAY...WE SHOULD
SEE ABOUT ONE DAY WORTH OF SOMEWHAT COOLER AIR(NEAR CLIMO) ALONG WITH
A RETURN TO A DRY AIRMASS FOR THE END OF NEXT WEEK. WARMING
CONDITIONS SHOULD KICK IN JUST IN TIME FOR THE FIRST OFFICIAL
WEEKEND OF SUMMER NEXT FRIDAY AS A LARGE UPPER RIDGE BUILDS ACROSS
THE SRN PLAINS TOWARD THE TN VALLEY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  67  93  69 /  20  21  15   5
MERIDIAN      91  64  93  68 /  17  16  12   5
VICKSBURG     89  68  93  69 /  36  37  24   7
HATTIESBURG   93  67  93  67 /  16  15  14  10
NATCHEZ       88  68  93  68 /  39  34  30  12
GREENVILLE    88  68  95  69 /  35  42  24   7
GREENWOOD     90  70  93  70 /  23  34  16   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 15, 3:19 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CDT FRI JUN 15 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
160830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
319 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS TO 45 MPH IN ADDITION TO FREQUENT LIGHTNING STRIKES AND SMALL
HAIL THROUGH EARLY THIS EVENING. SEVERE WEATHER IS GENERALLY NOT
ANTICIPATED DUE TO RATHER LIMITED ATMOSPHERIC INSTABILITY AND WEAK
JET DYNAMICS. CHANCES OF EXPERIENCING AN INTENSE STORM DURING THIS
TIME WILL BE GREATEST ACROSS SOUTHERN MISSISSIPPI AND AREAS OF
NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS ALONG AND WEST OF
THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY JUNE 21ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Special weather statement, Jun 15, 2:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI JUN 15 2007

MSZ031-151945-
LOWNDES MS-
200 PM CDT FRI JUN 15 2007

...STRONG THUNDERSTORM OVER THE CITY OF COLUMBUS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER COLUMBUS AT 200 PM CDT...MOVING EAST AT 5 MPH. THIS
STORMS HAS PRODUCED SOME LOCALIZED FLOODING AT HWY 45 NEAR 18TH
STREET. ALSO PEA TO DIME SIZE HAIL HAS BEEN REPORTED IN THE CITY OF
COLUMBUS. NATIONAL WEATHER SERVICE METEOROLOGISTS WILL CONTINUE TO
MONITOR THIS STORM INCASE IT INTENSIFIES.

PEOPLE IN LOWNDES COUNTY...INCLUDING THE CITY OF COLUMBUS...SHOULD
MONITOR THIS STORM CLOSELY.

BANNAN
Local storm report, Jun 15, 2:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             GRENADA                 33.78N 89.81W
06/15/2007  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT THE WATER PLANT IN
            GRENADA.

&&

TARVER
Local storm report, Jun 15, 2:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             COLUMBUS                33.51N 88.40W
06/15/2007  E0.25 INCH       LOWNDES            MS   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL REPORTED IN COLUMBUS.

0145 PM     TSTM WND GST     COLUMBUS                33.51N 88.40W
06/15/2007  E40.00 MPH       LOWNDES            MS   TRAINED SPOTTER

&&

TARVER
Special weather statement, Jun 15, 2:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT FRI JUN 15 2007

MSZ026>033-152130-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE
216 PM CDT FRI JUN 15 2007

...STRONG THUNDERSTORMS OVER NORTHEAST MISSISSIPPI THIS AFTERNOON...

AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
DEVELOPMENT OF SOME STRONG THUNDERSTORMS. THESE STORMS WERE
CONCENTRATED BETWEEN GRENADA AND COLUMBUS...AND ARE NEARLY
STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME
SIZED HAIL...GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS. IF YOU WILL BE DRIVING...SLOW DOWN AND LEAVE PLENTY OF
DISTANCE BETWEEN YOU AND THE CAR AHEAD OF YOU. SEEK SAFE SHELTER IF
THUNDER IS HEARD...AND REMAIN INSIDE UNTIL THE STORMS HAVE DISSIPATED.

DH
Special weather statement, Jun 15, 2:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT FRI JUN 15 2007

MSZ026>033-152130-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE
223 PM CDT FRI JUN 15 2007

...STRONG THUNDERSTORMS OVER NORTHEAST MISSISSIPPI THIS AFTERNOON...

AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
DEVELOPMENT OF SOME STRONG THUNDERSTORMS. THESE STORMS WERE
CONCENTRATED BETWEEN GRENADA AND COLUMBUS...AND ARE NEARLY
STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME
SIZED HAIL...GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY VERY HEAVY RAINFALL. SOME OF THESE STORMS MAY
BECOME SEVERE AT ANY TIME.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS. IF YOU WILL BE DRIVING...SLOW DOWN AND LEAVE PLENTY OF
DISTANCE BETWEEN YOU AND THE CAR AHEAD OF YOU. SEEK SAFE SHELTER IF
THUNDER IS HEARD...AND REMAIN INSIDE UNTIL THE STORMS HAVE
DISSIPATED.

DH
Local storm report, Jun 15, 2:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
06/15/2007                   LOWNDES            MS   LAW ENFORCEMENT

            FOUR TREES DOWN IN WESTERN COLUMBUS, WITH ONE TREE DOWN
            ON A HOUSE.

&&

TARVER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:53 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster37 min
Jun 15, 2:08 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.